My son was put on both of these medicines recently. He takes the fluoxetine in the morning and the risperidone at night. He says the fluoxetine makes him feel weird and exhausted during the day. Can he take both medications at night together?
I am not certain but, if they should not be taken together possibly have him take the fluoxetine at night time and the other in the morning. Typically if both medications are prescribed by the same doctor, the medications are safe to take together. Pharmacies have always notified me if medications were not compatible or safe taken together. Hope that is helpful. Obviously the prescribing physician can answer if you are unsure. :)
Interactions between your selected drugs
Applies to: Prozac (fluoxetine), Risperdal (risperidone)
FLUoxetine may increase the blood levels and effects of risperiDONE. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. Contact your doctor if your condition changes or you experience increased side effects. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
These two medications are common to take together and really the best way is the way your son is taken them when fluoxetine is taken at bedtime it tends to make it hard to sleep. But what your son is having right now is very common the group of medication that Prozac is a SSRI class and when we first start it. for the first week or two you get side effects that can be unpleasant to start and in fact, some of the symptoms we suffer from get worse for the first week or two then they get better and most if not all go away. and you continue to take the medication and well start to feel the benefits of it somewhere around 4 to 5 weeks if not sooner but you get the best results when you have been on it for a full 6 to 8 weeks that is when you get the full blood level of the medication. Also, the same is true with the Risperdal but most are not noticed because of the bedtime dose but in many cases it helps you sleep better and don't notice them as much. But if it just gets to be to much for your son call the doctor sometimes they can give him something to help get through the toughest part of the Prozac. hope this helps you understand what is going on Merry Christmas to you and the family hope your Son get to feeling better soon. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Mar 2014 • 4 answers
Posted 21 Mar 2014 • 1 answer
Posted 25 Aug 2014 • 1 answer
Posted 9 Apr 2015 • 1 answer
Posted 17 Oct 2015 • 1 answer